Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jry0318

Worried about accutane side effects

Does anyone have advice on some essentials i might need while on accutane, since their are alot of side effects!

My sister took accutane and one of her side effects was hair loss! I so don't want to lose any hair! Is there anything i can take, like vitamins that may combat some of these side effects?

Any help would be greatly appreciated!!

Share this post


Link to post
Share on other sites

There are tons of helpful threads about things you might need to use/take while on Accutane. You actually will want to LIMIT supplement usage while on Accutane as Accutane is hard enough on the body in its metabolism and elimination. Check with your doctor prior to taking any supplement, regardless of claims of 'natural' or whatever, each supplement remains a medication that can have side effects or interactions with other products/medications.

Share this post


Link to post
Share on other sites

This is a good thread:

http://www.acne.org/messageboard/Accutane-...ot-t147518.html

Personally tho I'd say the basic essentials are vaseline (to put inside your nose!), eye drops for dry eyes, lip treatments (normal lip balms I don't find good enough you need the treatments ones for dry/cracked lips, I use Blistex), T-Gel for dry flaky scalp, a good non-oily moisturiser and eye cream. I also have been taking a fish oil supplement for joint pain that has really helped. I haven't had a problem with hair loss so far but as my scalp is not producing any oil I am not washing my hair very often, it doesn't need it and as it is not self-oiling I am worried it might get too dry and break if I wash it too often.

And be prepared to cut down on exercise and just generally look after yourself.

Share this post


Link to post
Share on other sites
This is a good thread:

Personally tho I'd say the basic essentials are vaseline (to put inside your nose!), eye drops for dry eyes, lip treatments (normal lip balms I don't find good enough you need the treatments ones for dry/cracked lips, I use Blistex), T-Gel for dry flaky scalp, a good non-oily moisturiser and eye cream. I also have been taking a fish oil supplement for joint pain that has really helped. I haven't had a problem with hair loss so far but as my scalp is not producing any oil I am not washing my hair very often, it doesn't need it and as it is not self-oiling I am worried it might get too dry and break if I wash it too often.

And be prepared to cut down on exercise and just generally look after yourself.

Thanks so much!!

Share this post


Link to post
Share on other sites

if the blistex doesnt work for your lips .. try the vaseline also on your lips. this was the only thing which helped me with my very dry lips ...

i am finished with my therapie and the only side effect in my therapy was hair loss and thiny hair (but its going to be normal very slowly) ...

so just take care, hear to your body and everything will going to be ok. i really understand your panic about the side effects but most of them are not so bad.

Share this post


Link to post
Share on other sites

use Nivea "kiss of moisture" lip treatment (the dark blue tube) stuff is AMAZING!!! my derm said im the only accutane patient that he has seen without dry cracked lips. its definitely the Nivea

Share this post


Link to post
Share on other sites

I used Aveeno positively radiant foaming face wash and Aveeno face lotion. For the lips I used Burts Bees it worked Great I bought some cheap stuff once while on it then my lips got all dry and I went back to the burts bees. I am also a hairstylist so my hands get wet all day and I wash them constantly for that I used Aveeno hand lotion as well. Stick with it its worth it ive been off a month and have no acne as of yet. I just posted a blog and latest pic.

Share this post


Link to post
Share on other sites

vaseline seems to be too greasy to use on lips, and can just give u more spots, it gave me about 5 around my mouth, also its rele ineffective, no matter how much i use it my lips are always very dry at best. Aqueous cream or diprobase works perfectly, my lips arent dry anyore. If you get depressed go to a herbalist and find a supplement called tryptophan, or preferablly 5HTP which is the catalyzed version of tryptophan. Accutane depletes serotonin in the brain, which causes depression, and these supplements increase serotonin and balance it out. Do not buy serotonin on its own!!! i know that its still legal to do this in the states, this will fuck you up, and will not have the wanted effects. the hair all u can do is rub jojoba oil or something into it at night, but ya gotta except ur gonna look like shit for a few months, but then after you'll look amazing everywhere you go until your old and wrinkley :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×